Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 16, NWS Corpus Christi, TX

May 16, 2016Aransas County, Refugio County, San Patricio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 16, 2016, 3:35 AM CDT for Aransas County, Refugio County, San Patricio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2016, 3:35 AM CDT (08:35 UTC)
Expired
May 16, 2016, 6:30 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Aransas County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 31 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

561 
WGUS54 KCRP 160835
FFWCRP
TXC007-391-409-161130-
/O.NEW.KCRP.FF.W.0016.160516T0835Z-160516T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
335 AM CDT MON MAY 16 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN ARANSAS COUNTY IN SOUTHERN TEXAS...
  EASTERN SAN PATRICIO COUNTY IN SOUTHERN TEXAS...
  SOUTH CENTRAL REFUGIO COUNTY IN SOUTHERN TEXAS...

* UNTIL 630 AM CDT

* AT 333 AM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED HEAVY RAIN
  ACROSS THE WARNED AREA. UP TO FOUR INCHES OF RAIN HAVE ALREADY
  FALLEN. FLASH FLOODING IS ALREADY OCCURRING. NUMEROUS ROADS IN
  SOUTH ROCKPORT ARE UNDER WATER AND WATER RESCUES ARE TAKING PLACE
  IN INGLESIDE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CORPUS CHRISTI...PORTLAND...ROCKPORT...TAFT...INGLESIDE...ARANSAS PASS...
  GREGORY...INGLESIDE ON THE BAY...BAYSIDE...PALM HARBOR...COPANO
  VILLAGE...INGLESIDE--ARANSAS PASS...KEY ALLEGRO...BONNIE VIEW...CORPUS
  CHRISTI NORTH BEACH AND FULTON.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 2780 9739 2781 9739 2781 9741 2782 9745
      2820 9731 2809 9697 2792 9706 2785 9708
      2784 9710 2783 9709 2783 9710 2782 9710
      2777 9718

$$

HEAVENER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 16, 12:38 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 16, 12:38 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1238 AM CDT MON MAY 16 2016

.Discussion...See Aviation below for 06Z TAF update.

&&

.Aviation...Ongoing showers and thunderstorms will impact
terminals through much of the night and Monday morning. Reduced
vsbys from rainfall and BR along with MVFR cigs can be expected.
Clearing will occur from west to east through the late morning
going into the early afternoon. VFR cigs and dry forecast will
predominate through the afternoon and early evening before
lowering stratus falls to MVFR once again late in the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  87  75  85  73  /  10  20  30  40  50
Victoria          73  86  71  86  70  /  20  30  40  40  50
Laredo            75  98  74  88  72  /  10  20  40  40  50
Alice             74  92  74  88  72  /  10  20  40  40  50
Rockport          76  84  75  82  75  /  20  20  30  40  50
Cotulla           72  93  71  85  69  /  10  30  50  40  50
Kingsville        75  91  75  87  73  /  10  20  30  40  50
Navy Corpus       77  83  76  81  75  /  10  20  30  40  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 11 AM CDT this morning For the following
     zones: Aransas...Calhoun...Kleberg...Nueces...Refugio...San
     Patricio...Victoria.

GM...Small Craft Advisory from 10 AM this morning to 4 PM CDT this
     afternoon For the following zones: Coastal waters from
     Baffin Bay to Port Aransas out 20 NM...Coastal waters from
     Port Aransas to Matagorda Ship Channel out 20 NM...Waters
     from Baffin Bay to Port Aransas from 20 to 60 NM...Waters
     from Port Aransas to Matagorda Ship Channel from 20 to 60
     NM.

&&

XX/99...SHORT TERM
Hazardous weather outlook, May 15, 5:50 AM CDT, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
550 AM CDT SUN MAY 15 2016

TXZ229>234-239>247-161100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
550 AM CDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. SOME
OF THE STORMS MAY PRODUCE GUSTY WINDS, HAIL, AND VERY HEAVY
RAINFALL. FLOODING OF POOR DRAINAGE AND LOW-LYING AREAS IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES CONTINUE THROUGH MONDAY THEN AGAIN TUESDAY AND
CONTINUING THROUGH THE WEEK. THE STORM PREDICTION CENTER HAS SOUTH
TEXAS IN A MARGINAL RISK FOR SEVERE STORMS ON MONDAY AND A SLIGHT
RISK ON TUESDAY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING
REPORTS TO THE NATIONAL WEATHER SERVICE.

GMZ230-235-250-255-270-275-161100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
550 AM CDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. SOME
OF THE STORMS MAY PRODUCE GUSTY WINDS, HAIL, AND VERY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ONSHORE WINDS MAY INCREASE CLOSE TO SMALL CRAFT ADVISORY
CONDITIONS MONDAY...MOSTLY ACROSS OUR OUTER GULF WATERS.

THUNDERSTORMS CHANCES CONTINUE THROUGH MONDAY THEN AGAIN TUESDAY AND
CONTINUING THROUGH THE WEEK. THE STORM PREDICTION CENTER HAS SOUTH
TEXAS IN A MARGINAL RISK FOR SEVERE STORMS ON MONDAY AND A SLIGHT
RISK ON TUESDAY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE.

GH/TE

In the hours before

Special weather statement, May 15, 11:55 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1155 PM CDT SUN MAY 15 2016

TXZ242-243-160545-
NUECES-KLEBERG-
1155 PM CDT SUN MAY 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NUECES AND
NORTHEASTERN KLEBERG COUNTIES...

AT 1155 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
MALAQUITE BEACH...OR 19 MILES SOUTH OF CORPUS CHRISTI...MOVING NORTH AT
10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...KINGS CROSSING GOLF COURSE...WALDRON FIELD AND CHAPMAN
RANCH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2738 9740 2742 9757 2754 9757 2769 9754
      2764 9728
TIME...MOT...LOC 0455Z 191DEG 9KT 2747 9749

HEAVENER
Special weather statement, May 16, 1:46 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
146 AM CDT MON MAY 16 2016

TXZ243-160745-
NUECES-
146 AM CDT MON MAY 16 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NUECES COUNTY...

AT 146 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WALDRON FIELD...
OR 12 MILES SOUTHEAST OF CORPUS CHRISTI...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...MUSTANG ISLAND STATE PARK...PADRE ISLES COUNTRY CLUB...
FLOUR BLUFF...PADRE BALLI PARK...WALDRON FIELD AND CC NAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2764 9737 2779 9716 2766 9707 2760 9712
      2755 9723 2756 9723 2758 9725 2757 9726
      2756 9725 2755 9727 2754 9727 2753 9729
TIME...MOT...LOC 0646Z 237DEG 10KT 2761 9728

HEAVENER
Local storm report, May 16, 2:45 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 AM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 AM     FLASH FLOOD      1 ESE CORPUS CHRISTI    27.74N 97.41W
05/16/2016                   NUECES             TX   BROADCAST MEDIA

            WATER OVER THE ROOFS OF CARS ON KOSTROYZ.

0227 AM     FLASH FLOOD      CORPUS CHRISTI          27.75N 97.42W
05/16/2016                   NUECES             TX   EMERGENCY MNGR

            NUMEROUS WATER RESCUES ACTIVELY TAKING PLACE ACROSS THE
            CITY. NUMEROUS ROADS ARE IMPASSABLE AT THIS TIME.

&&

HEAVENER
Local storm report, May 16, 3:06 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
306 AM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     FLASH FLOOD      ARANSAS PASS            27.90N 97.15W
05/16/2016                   SAN PATRICIO       TX   EMERGENCY MNGR

            PARTS OF FM 1069 NEAR ARANSAS PASS ARE UNDER WATER.

&&

HEAVENER

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 9:06 PM CDTFlash Flood WatchCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio and 1 more14 hr
May 15, 9:17 PM CDTSmall Craft AdvisoryCRP18 hr
May 15, 10:34 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio56 min
May 15, 10:37 PM CDTAreal Flood AdvisoryCRPKleberg53 min
May 15, 10:38 PM CDTAreal Flood AdvisoryCRPAransas, Refugio67 min
May 15, 11:30 PM CDTFlash Flood WarningCRPKleberg, Nueces3 hr
May 15, 11:44 PM CDTRiver Flood WarningCRPNueces34 hr
May 15, 11:55 PM CDTSpecial Weather StatementCRPNueces50 min
May 16, 12:42 AM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio3 hr
May 16, 1:19 AM CDTFlash Flood Warning EmergencyCRPNueces3 hr
May 16, 1:35 AM CDTSpecial Marine WarningCRP85 min
May 16, 1:46 AM CDTSpecial Weather StatementCRPNueces59 min
May 16, 2:14 AM CDTFlash Flood WarningCRPKleberg, Nueces3 hr
May 16, 3:15 AM CDTSpecial Marine WarningCRP90 min
May 16, 3:26 AM CDTFlash Flood WarningCRPAransas, Refugio3 hr
May 16, 4:04 AM CDTFlash Flood Warning EmergencyCRPNueces3 hr
May 16, 5:14 AM CDTFlash Flood WarningCRPAransas, Nueces3 hr
May 16, 5:22 AM CDTSpecial Marine WarningCRP113 min
May 16, 5:34 AM CDTSpecial Marine WarningCRP56 min
May 16, 6:18 AM CDTSpecial Marine WarningCRP117 min
May 16, 6:22 AM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio3 hr
May 16, 6:23 AM CDTFlash Flood WarningCRPAransas, Refugio3 hr
May 16, 6:47 AM CDTFlash Flood WarningCRPNueces3 hr
May 16, 9:00 AM CDTRiver Flood WarningCRPAransas, Refugio5 days
May 16, 11:33 AM CDTAreal Flood WarningCRPNueces3 hr
May 16, 1:31 PM CDTAreal Flood WarningCRPAransas, San Patricio9 hr
May 16, 1:42 PM CDTAreal Flood WarningCRPAransas, Refugio, San Patricio6 hr
May 16, 2:16 PM CDTAreal Flood WarningCRPNueces6 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.